The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Stomach Acids medication worsens dizziness?

is or has anyone taken protonpumpinhibotors like losec? Im scared that it will make me more dizzy (a side effect), especially since I started getting bad dizziness when I wasnt dizzy all the time from another protonpumpinhibitor (taken for possible reflux).

I have gastritis for 2 months now and would probably benefit from something like that, but Im quite scared as apparently one shouldnt break the tablet etc. So I cant start with a weaker dose it seems :frowning:

You can try omeprazol sandoz, same stuff, just pour our the tiny balls inside the capsule and swallow them (WHOLE! they cannot be crushed, so keep your teeth away ;)). Note that the capsule itself is made out of gelatin.
I’ve taken them for quite a while and I haven’t noticed a difference in difference on starting nor on tapering/stopping.

Im wondering whether amitriptyline can increase stomach acid production because I didnt feel worse directly from the med, meaning I didnt have pains when I took it, but rather woke up with reflux and bad pain in stomach (gastritis) after a couple of days. I ate too late as well that night but still…

Tack för infon btw, redan fått receptet men kan ju fråga om de inte kan ge mig den andra versionen istället. Lär ju inte hända men.

Ska hitta på att jag har svårt att svälja tabletterna hela lol, och att jag glömde säga till läkaren om det lol.

I have acid reflux plus they found a small ulcer a few months back when they did my endoscope.

I take or have taken prevacid and plus I was on carafate for the ulcer and it did not seem to make the dizziness any worse.

One thing I have done is drink Keifer that seems to help my stomach issues.

I have a problem with acid reflux caused by medications mostly from a steady diet of ibuprofen twenty years ago. I have learned the hard way to take almost all of my meds IMMEDIATELY AFTER eating a meal. I do take omeprazole and ranitidine for my stomach by doctors directions without any adverse reactions to my MAV.

Brian

Do you take both the same day? I thought there was no point in that. I must say Im irritated that the doc didnt even want to test me for h pylori infection, even though ive read that is a quite common cause for lingering gastritis. Ive basically eaten extremely bland foods like bananas etc. and still it hasnt let go in 2 months, or rather it seems to get a little better but then all of a sudden it goes back to square one, without me changing diet or anything. Today is like that, as bad as day one again; and ive eaten pretty much nothing but bananas and yoghurt for a week lol. I will get another doctor to order the test, I want to know conclusively if I have it or not…

HI
When I was really ill with labyrinthitis (I don’t know how much the MAV was a problem then) the only ppi I could tolerate at all was lansoprazole. With omeprazole I had a really really dizzy spell after a few days of being on it and the dizziness was heightened from the start of taking it. With other ppis they made me dizzy, I couldn’t stay on them. I don’t want to scare you at all - this was my experience and everyone will react differently.

I did have terrible stomach acid problems throughout the worst of the dizziness and I do find that the level of my dizziness is somehow linked to the level of heartburn/stomach acidity symptoms I get. I always thought it was to do with the amount of stress that my body was under dealing with the dizziness. So I also ended up with gastritis and after trying loads of different things I used a herbal remedy in the end called slippery elm - you can buy it in capsule form and take a couple of capsules with meals. It’s really helpful for digestion, and if you get the bulbous feeling in your throat from gerd/severe nighttime heartburn it’ll really help that symptom to go away. It’s not a quick solution though and probably diet modification will also be required - avoid tomatoes etc. Isn’t it amazing how much MAV and general dizziness impacts on everything to do with the body!

When you felt dizzy from the ppi, did you also have visual disturbances? I had those last time I tried it, prior to constant dizziness. Things looked like I saw them through water almost, especially in the periphal field of vision (things looked almost normal in the center of my field)?

That sensation was horrible for me, but gastritis aint fun either :frowning:

I hope I dont have h pylori, last time I took an antibiotic I had to discontinue it because I got really bad stomach cramps :confused:

HI Mikael
At the time I took the ppi I was all over the place with visual disturbances anyway. This was about 4 years ago so I’m racking my brain to remember what. I was off work at the time and the watery vision you describe I had a lot, it was a common feature, along with general unsteadiness and wavering. I’m struggling to remember what I had before the ppi and what I had as part of the ppi side effects.

I do remember the omeprazole in particular caused me to feel particularly bad though, and I remember having a ‘white out’, which is the only way I can describe it. It was an attack of vertigo, but for a moment after I couldn’t remember where I was or anything which was different to other attacks of vertigo. All I can assume is that it was brought on by intense dizziness and visual stimuli that my brain couldn’t cope with as a result of the ppi.(?) I’ve avoided them since.

I can’t believe they haven’t tested you for h.pylori - it’s a pretty standard test really. And for gastritis to go on that long without resolving, you must be pretty uncomfortable. I did find that yoghurt caused excess acid in me - you might want to avoid it - sorry, I know that probably limits even more the things you are eating.

Yes I am pretty uncomfortable :frowning:

Thanks for letting me know about the ppis, ill guess ill see how I react. I also bought some “manuka honey” which supposedly helps with stomach issues… well see if that works at all.

Keep in mind though that bananas and yoghurt are both potent migraine triggers. :?

Hi Mikael, :smiley:
My sister was recently diagnosed with Lupus, the meds they gave for lupus gave her Gerd, and her DR tried her on proton pump inhibitors.

So I did some reading and found, that losec can deplete **vitamin B12 **and “some” proton pump inhibitors have also been associated with causing depression in some people, they are known to cause frequent headaches and often vertigo.
They can also inhibit or change the absorption of other medications.

jen

Not sure you check here anymore, but how are you going with this?

I’m a one time full-time MAV sufferer, but mostly recovered from that apart from auditory issues. Managed to get Gastritis about 6 months ago, got over the worst acute part (no more immediate stomach problems) but now almost constantly affected by mild symptoms lower down mainly excess gas in gut (no full diagnosis yet but suspect bacterial imbalance in gut now) and sometimes it causes me to get dizzy.